North Korea rejects AstraZeneca’s coronavirus vaccine over potential side effects, including fatal blood clots


Bypass censorship by sharing this link:
New
Image: North Korea rejects AstraZeneca’s coronavirus vaccine over potential side effects, including fatal blood clots

(Natural News) On Friday, July 9, a South Korean think tank said that North Korea has rejected planned shipments of AstraZeneca’s coronavirus (COVID-19) vaccine due to concerns over side effects.

The vaccine shipments were being organized under the global COVAX distribution scheme. COVAX has said it would provide nearly 2 million doses of AstraZeneca’s COVID-19 vaccines to North Korea. The first batch had been expected in late May but was delayed amid protracted consultations, South Korea said last month.

North Korea has not reported any COVID-19 cases, a position questioned by South Korean and U.S. officials. But the reclusive country has imposed strict antivirus measures, including border closures and domestic travel curbs.

According to the report by the Institute for National Security Strategy (INSS), which is affiliated with South Korea’s intelligence agency, Pyongyang is now looking at other vaccine options. While North Korea allowed its diplomats overseas to receive COVID-19 shots starting at the end of March, it is not making attempts to secure the vaccines for internal use, INSS said.

The INSS report also said North Korea is not keen on Chinese vaccines due to concerns they may not be that effective, but it has shown interest in shots made in Russia, hoping they would be donated free of charge.

“It’s leaning towards the Russian vaccine, yet no arrangements have been made,” Lee Sang-keun, director of strategic research on the Korean peninsula at INSS, told Reuters. Lee added that North Korean authorities had become concerned about the AstraZeneca vaccine after reports of rare but serious blood clotting events among some people who received it.

On Wednesday, July 7, Russian Foreign Minister Sergey Lavrov said Moscow has offered Pyongyang vaccines on a number of occasions.

The Global Alliance for Vaccines and Immunization (GAVI), one of the organizations leading COVAX, did not confirm or deny the INSS report.

“We continue to work with DPRK authorities, as we work with all the countries we serve, to help respond to the COVID-19 pandemic,” a GAVI spokesperson said, using the initials of North Korea’s official name – Democratic People’s Republic of Korea.

North Korea may be doing the right thing this time

North Korea had reasons to be concerned. AstraZeneca’s COVID-19 vaccine made headlines several times for all the wrong reasons since it received the green light from the European Medicines Agency (EMA) in late January.

Right after its approval, various countries in Europe decided to not use it for the elderly and chose to wait for more data. (Related: Researchers confirm antibodies from the AstraZeneca coronavirus vaccine cause blood clots.)

In March, more than a dozen European countries temporarily suspended the use of AstraZeneca’s COVID-19 vaccine after cases of blood clots and low platelet counts emerged. The company had also been accused of withholding data to make the vaccine seem more effective than it actually was in human trials done in the U.S., Chile and Peru.

AstraZeneca’s COVID-19 was also listed in an interim fact-of-death certificate as one of the possible factors that led to the death of BBC presenter Lisa Shaw.

Shaw’s family said the 44-year-old was treated for blood clots days after receiving the first dose of AstraZeneca. She died on May 21. The BBC Radio Newcastle presenter was not known to have any underlying health problems.

“Lisa developed severe headaches a week after receiving her AstraZeneca vaccine and fell seriously ill a few days later,” Shaw’s family said in a statement. “Lisa developed severe headaches a week after receiving her AstraZeneca vaccine and fell seriously ill a few days later.

Not all adverse effects were fatal, but they were surely leaving marks on their victims. Sarah Beuckmann, a mother from Scotland, spent 16 days at Queen Elizabeth University Hospital as her legs essentially turned into a pair of giant blisters.

She started to notice a rash flaring up and around her ankles a week after receiving her first dose of AstraZeneca’s COVID-19 vaccine. Doctors determined that the vaccine caused the reaction after carrying out two biopsies.

Follow Immunization.news for more news and information related to coronavirus vaccines.

Sources include:

MSN.com

Reuters.com

BigLeaguePolitics.com

BBC.com

DailyRecord.co.uk


Receive Our Free Email Newsletter

Get independent news alerts on natural cures, food lab tests, cannabis medicine, science, robotics, drones, privacy and more.


Disqus